MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Codes Dry Eye(s) (1814); Headache (1880); Nausea (1970); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 and a5: unknown/ not provided.Section d6b: if explanted, give date: not applicable, as lens remains implanted.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
A female patient reported experiencing noticeable changes in her left eye (os) oculus sinister following an implantation of the monofocal intraocular lens (iol).A couple of weeks post-surgery, the patient began to perceive a shift in her vision when exposed to sunlight, transitioning from normal vision to blurry and tunnel vision.As this shift occurs, the patient experiences a loss of color perception, seeing everything in shades of gray, which results in dizziness.Seeking guidance, the patient contacted her surgeon, who suggested that her symptoms might be due to adaptation issues.While the patient expressed satisfaction with both of her lenses, especially in low-light conditions, the problems she faces in sunlight have raised concerns.The patient believes the eyhance lens is misrepresented as a monofocal lens when it functions as an extended depth of focus (edof) lens, altering its behavior depending on light conditions.Although patient initially struggled with distance vision, she noticed improvement after several weeks; however, she continues to experience vision shifts that compromise her ability to see clearly outdoors.While her vision is 20/20 in low light, she reports that, after about five minutes outside, her vision becomes blurry, with a significant shift in power affecting her ability to engage in activities she previously enjoyed, like kayaking and driving.Despite purchasing various glasses, she has not found relief and finds the lens unsuitable for her sensory needs.She has also experienced similar issues with the eyhance lens in her right eye.The patient feels debilitated due to the drastic shifts in her vision and is considering explanting both lenses.The patient mentioned that the lens in her right eye is also a dib00 model.The patient is contemplating a visit to her doctor and is seriously considering explanting her lenses due to persistent headaches and feelings of sickness, exacerbated by her sensory sensitivities.She noted a decline in her ability to partake in outdoor activities like fishing and hiking, which were once integral to her lifestyle.No further information was provided.Note: this is report 1 of 2.This report pertains to patient's left eye.
 
Additional Manufacturer Narrative
Section h11.Additional data, patient reported that she could not neuro adapt to the eyhance lenses and that she had a bilateral lens explantation.She had bauch + lomb (b+l) lenses model li61a10 as a replacement.There are zero side effects, patient can see distance fine, and is very happy with the replacement lenses.Both lenses were explanted on (b)(6) 2025.There were no unplanned surgical interventions during explant and no patient injury.Patient does not think the lenses were returned to j&j for evaluation.Patient had the explant performed at austin eye, by dr.(b)(6).Section h6, health effect - impact code, 4629 - device revision or replacement.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21860665
Report Number3012236936-2025-000103
Device Sequence Number20016656
Product Code HQL
UDI-Device Identifier05050474731813
UDI-Public(01)05050474731813(17)260425
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale